Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 89, NWS Albany, NY

July 8, 20174 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2017, 3:31 PM EDT for 4 counties in New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 3:31 PM EDT (19:31 UTC)
Expired
Jul 8, 2017, 4:15 PM EDT
In force
44 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 28 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

113 
WUUS51 KALY 081931
SVRALY
NYC001-021-039-083-082015-
/O.NEW.KALY.SV.W.0089.170708T1931Z-170708T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
331 PM EDT SAT JUL 8 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northeastern Columbia County in east central New York...
  Southeastern Albany County in east central New York...
  Northeastern Greene County in east central New York...
  Southwestern Rensselaer County in east central New York...

* Until 415 PM EDT

* At 331 PM EDT, a severe thunderstorm was located near Ravena, or 13
  miles south of Delmar, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to trees, and power lines. 

* This severe thunderstorm will be near, 
  Ravena and Coxsackie around 340 PM EDT. 
  New Baltimore around 345 PM EDT. 
  Valatie and Kinderhook around 355 PM EDT. 
  Nassau around 400 PM EDT. 
  Chatham around 405 PM EDT. 

Other locations impacted by this severe thunderstorm include Coeymans
Hollow, Van Hoesen Station, Jacks Corners, Dormansville, Round Top,
Rossman, Rayville, Result, Earlton and Otter Hook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4225 7418 4252 7403 4253 7347 4232 7349
TIME...MOT...LOC 1931Z 273DEG 29KT 4244 7393 

HAIL...0.75IN
WIND...60MPH
 
$$

KSL
2 follow-up statements
349 
WWUS51 KALY 081955
SVSALY

Severe Weather Statement
National Weather Service Albany NY
355 PM EDT SAT JUL 8 2017

NYC001-082005-
/O.CAN.KALY.SV.W.0089.000000T0000Z-170708T2015Z/
Albany NY-
355 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4233 7349 4232 7349 4226 7406 4246 7380
      4252 7352 4253 7347
TIME...MOT...LOC 1955Z 280DEG 34KT 4240 7363 

$$

NYC021-039-083-082015-
/O.CON.KALY.SV.W.0089.000000T0000Z-170708T2015Z/
Columbia NY-Greene NY-Rensselaer NY-
355 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN COLUMBIA...NORTHEASTERN GREENE AND SOUTH CENTRAL
RENSSELAER COUNTIES...

At 355 PM EDT, a severe thunderstorm was located over Valatie, or
near Chatham, moving east southeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees, and power lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4233 7349 4232 7349 4226 7406 4246 7380
      4252 7352 4253 7347
TIME...MOT...LOC 1955Z 280DEG 34KT 4240 7363 

HAIL...0.75IN
WIND...60MPH
 
$$

KSL
780 
WWUS51 KALY 082012
SVSALY

Severe Weather Statement
National Weather Service Albany NY
412 PM EDT SAT JUL 8 2017

NYC021-039-083-082022-
/O.EXP.KALY.SV.W.0089.000000T0000Z-170708T2015Z/
Columbia NY-Greene NY-Rensselaer NY-
412 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA...
NORTHEASTERN GREENE AND SOUTH CENTRAL RENSSELAER COUNTIES WILL EXPIRE
AT 415 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 4233 7349 4232 7349 4226 7406 4246 7380
      4252 7352 4253 7347
TIME...MOT...LOC 2012Z 273DEG 29KT 4239 7346 

$$

KSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:18 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 8, 1:18 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Albany NY
118 PM EDT Sat Jul 8 2017

.SYNOPSIS...
A cold front and a strong upper level disturbance will
bring showers and isolated to scattered strong thunderstorms to the
region today.  A cooler and drier air mass will build into eastern
New York and western New England tonight from the Midwest. High
pressure will yield fair, dry, and less humid weather to close the
weekend, as another cold front will bring isolated to scattered
showers and thunderstorms back into the region to open the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
One cluster of storms has exited with just a few isolated
reports of a few tree limbs and a couple of small trees down.
New convection developing in central and northern NY but also
the tail of the old convection is in the eastern Catskills and
Helderbergs. This trailing shower and storm activity is expected
to strengthen as it tracks into areas that have not seen any
storms yet today and where it is most unstable, in the eastern
Catskills, mid Hudson Valley, Berkshires and NW CT.

Based on trends and mesoscale models, any thunderstorms that
could reach toward severe criteria would be quite scattered at
best. The activity looks to be timed to exit into central,
eastern and southern New England by late afternoon. Quite a bit
of sunshine outside of the showers and storms, so temperatures
should be able to warm during the periods of sun, again
contributing to the instability over the region.

Just some minor adjustments to the forecast through this
afternoon and will be keeping a close eye on the radar for
potential severe thunderstorms. Thanks to surrounding offices
and SPC for earlier coordination.

Highs today will be in the mid 70s to lower 80s in the valley
areas, with mid 60s to mid 70s over the mountains.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Tonight...the showers dwindle over the forecast area especially
over the southern Adirondacks, and southern Greens with the
passage of the short-wave. High pressure will begin to build in
from the Midwest. Dewpoints fall back into the upper 40s to 50s
across the region. Some patchy fog may form where the winds
decouple, and with clearing skies and recent wet ground. Lows
will be in the 50s with a few upper 40s over the eastern
Catskills and southern Adirondacks.

Sunday...Cyclonic flow persists over the region with a weak
disturbance increasing clouds over the northern zones. There
maybe and isolated shower or sprinkle over the southern
Adirondacks. High pressure will be building in from the Ohio
Valley with fair and less humid conditions over the entire
region. Highs will be a shade below normal with mid 70s to
around 80F in the valleys, and mid 60s to lower 70s over the
mountains. It will be breezy with west to northwest winds of 10
to 15 mph.

Sunday night into Monday...Another cold front in the cyclonic
flow with the broad upper level trough over southeastern Canada
and the Northeast will approach the region. Isolated to
scattered showers are possible north and west of the Capital
Region Sunday night. The NAM/GFS/ECMWF are not in good agreement
on the timing of the front sagging southward on Monday. The
moisture convergence looks weak with the boundary on the
NAM/GFS, and the sfc ridge may hang on south of the region most
of the day.  There is a slight to low chance of a shower or
isolated thunderstorm across the forecast area. The better
synoptic forcing is over the northern zones with the boundary,
and some short-wave energy pivoting around the upper low. Lows
will be cool in the 50s with highs in the 70s to lower 80s with
a few mid 80s over the mid-Hudson Valley.

Monday night...The cold front may become stationary over the
region, and then lift back northward as a warm front, as a
short-wave approaches from the Midwest and the lower Great Lakes
Region. A chance of showers and a slight chc of thunderstorms
was kept in the forecast with temps a bit milder in the upper
50s to mid 60s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The long-term period will be active with multiple short waves
rotating around a long wave trough with the exception of brief
ridging on Wednesday.

Tuesday-Wednesday morning...A cold front will push through the area
Tuesday afternoon and evening. This will bring chances for showers
and thunderstorms to the area. There is the potential for some of
these storms to become strong Tuesday afternoon with ample
CAPE/LIs/TTs suggested by the GFS/ECMWF. However, mid level lapse
rates are not very steep, on the order of 5-6.5 deg C/km being
suggested by the GFS and ECMWF.

Wednesday through Saturday night...Following the frontal passage,
brief ridging and cooler/less humid air builds into the region. This
should result in dry conditions with seasonable temperatures
Wednesday afternoon. This reprieve from the wet weather appears to
be short-lived as pieces of upper energy pass through the area
Thursday through Saturday night, bringing additional chances for
showers and thunderstorms through the end of the work week and into
the weekend.

Temperatures throughout the period will be seasonable with highs in
the upper 70s and lower 80s and overnight lows in the 50s and 60s

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Scattered showers and thunderstorms in the region but so
scattered indicating VCSH until clear evidence a thunderstorm
will affect the TAF sites when amendments would be issued.
Ceilings and visibilities are VFR outside of the showers and
storms but brief 15-30 minutes bursts of rain and wind would
bring conditions down to the MVFR/IFR range. So, again will
amend if a thunderstorm is clearly tracking to the TAF sites.

The scattered shower and thunderstorm activity is expected to
exit after about 00Z-02Z when just scattered clouds above 3000
feet should prevail most of the night. Light winds and ground
moisture could contribute to some fog toward daybreak and
acknowledging some potential for fog between 06Z-12Z. After 12Z,
VFR conditions return with just scattered clouds expected later
in the morning and early afternoon.

Winds will be light from the southwest at less than 8 KT
through this afternoon but gusty in thunderstorms, perhaps up to
35 Kt. Winds will then become west and increase to 8-12 KT
after the cold front passes late this afternoon and evening,
with some gusts of 20-25 KT possible. Winds become light at less
than 6 Kt tonight, then become southwest to west at 10 to 15 Kt
Sunday morning.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: High Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A cold front and a strong upper level disturbance will
bring showers and isolated to scattered strong thunderstorms to the
region today.  A cooler and drier air mass will build into eastern
New York and western New England tonight from the Midwest. High
pressure will yield fair, dry, and less humid weather to close the
weekend, as another cold front will bring isolated to scattered
showers and thunderstorms back into the region for Monday.

The RH values will only lower to 50 to 75 percent this
afternoon, and then recover 85 to 100 percent tonight. In the
drier air mass, the RH values will drop to 35 to 55 percent on
Sunday.

South to southwest winds at 5 to 15 mph this morning will shift
into the west to northwest, and increase to 10-20 mph by the
afternoon. The winds will be west at 5 mph or less tonight, and
then increase from the west at 5 to 15 mph on Sunday.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

&&

.HYDROLOGY...
No widespread problems are expected on the main stem rivers, but
some locally heavy rainfall is possible today.

Scattered showers and thunderstorms will occur today associated
with a cold front and an upper level disturbance passing across
the region. Additional areal rainfall amounts are expected to
be generally between the one tenth and one half inch range
through today, although locally higher amounts could occur,
especially where any brief training and/or backbuilding of
showers/storms materialize. This could lead to ponding of water
in low lying, poor drainage and urban areas and also an isolated
flash flood.

Mainly dry conditions are expected Saturday night and Sunday,
with the threat for additional isolated to scattered
showers/thunderstorms increasing again Monday into Monday night
with variable rainfall amounts depending on where any
thunderstorms occur.

A series of disturbances and including a cold front will bring
greater chances of showers and thunderstorms on Tuesday with
some locally heavy rainfall possible.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...NAS
SHORT TERM...Wasula
LONG TERM...JVM
AVIATION...NAS
FIRE WEATHER...KL/Wasula
HYDROLOGY...KL/Wasula
Hazardous weather outlook, Jul 8, 1:27 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
127 PM EDT Sat Jul 8 2017

CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066-083-
084-VTZ013>015-091100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Saratoga-Northern Warren-
Northern Washington-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
127 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the Lake George Saratoga Region, the eastern
Mohawk Valley, the Capital District, Mid Hudson Valley and the Taconics
of east central New York and southern Vermont.

.DAY ONE...This Afternoon and Tonight.

There is a Slight Risk for Severe Thunderstorms this afternoon ahead
of a cold front and an upper level disturbance. The main threat from
these thunderstorms will be damaging wind gusts and large hail one
inch in diameter or greater. The thunderstorms will move from the
west to east at 30 to 35 mph.

In addition, locally heavy downpours could lead to ponding of water
in low lying, poor drainage and urban areas. An isolated flash flood
is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Tuesday, Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be needed later this afternoon.

NYZ032-033-038>040-047-048-051-058-063-082-091100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Schoharie-Western Schenectady-Western Albany-
Western Greene-Western Ulster-Northern Fulton-
127 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for the southern Adirondacks,
western and central Mohawk Valley, the Schoharie Valley, Helderbergs and
eastern Catskills of east central New York.

.DAY ONE...This Afternoon and Tonight.

There is a chance of thunderstorms this afternoon. Some of the
thunderstorms may produce gusty winds and heavy rainfall. Some
ponding of water on roadways and poor drainage flooding is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Tuesday, Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 8, 1:17 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Albany NY
117 PM EDT SAT JUL 8 2017

NYZ038>040-081800-
Southern Fulton-Southern Herkimer-Montgomery-
117 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FULTON...
SOUTHEASTERN HERKIMER AND MONTGOMERY COUNTIES...

At 117 PM EDT, a strong thunderstorm was located near Fort Plain, or
7 miles west of Canajoharie, moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Fort Plain around 125 PM EDT.
  Ames around 130 PM EDT.
  Canajoharie and Ephratah around 135 PM EDT.
  Fonda around 155 PM EDT.
  Fort Johnson and Tribes Hill around 200 PM EDT.

Other locations impacted by this storm include Charleston, Cook
Corners, Fultonville, Church Corners, Rockwell Corners, Flat Creek,
Young Corners, Market Corners, Mindenville and Davys Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4303 7483 4300 7410 4290 7408 4282 7425
      4280 7426 4278 7429 4278 7439 4280 7453
      4282 7458 4289 7485
TIME...MOT...LOC 1717Z 277DEG 24KT 4293 7472

BGM
Special weather statement, Jul 8, 1:39 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EDT SAT JUL 8 2017

NYZ032-033-081845-
Northern Herkimer-Hamilton-
139 PM EDT SAT JUL 8 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HAMILTON AND
CENTRAL HERKIMER COUNTIES...

At 138 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Big Moose to 7 miles northeast of
Boonville. Movement was east at 45 mph.

Winds in excess of 30 mph are possible with these storms.

These storms will be near...
  Old Forge and Alger Island Public Campground around 145 PM EDT.
  Inlet, Eagle Bay and Limekiln Lake Campground around 150 PM EDT.
  Eighth Lake Campground, Brown Tract Pond Campground and Nicks Lake
  Campground around 155 PM EDT.
  Raquette Lake and Golden Beach Campground around 200 PM EDT.
  Lake Durant Campground and Lewey Lake Campground around 215 PM
  EDT.
  Indian Lake around 225 PM EDT.
  Speculator around 240 PM EDT.

Other locations impacted by these storms include Eagle Nest, Atwell,
Perkins Clearing, Rudeston, West Canada Lakes, Minnehaha, Thendara,
Carter Station, First Lake and Herkimer Landing.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4379 7507 4378 7480 4398 7426 4397 7425
      4392 7434 4381 7422 4383 7415 4381 7412
      4380 7405 4374 7406 4373 7421 4364 7420
      4342 7452 4349 7510 4372 7512
TIME...MOT...LOC 1738Z 274DEG 40KT 4379 7495 4357 7526

BGM
Special weather statement, Jul 8, 1:57 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Albany NY
157 PM EDT SAT JUL 8 2017

NYZ040-047>052-081900-
Eastern Albany-Eastern Schenectady-Schoharie-Western
Schenectady-Montgomery-Southern Saratoga-Western Albany-
157 PM EDT SAT JUL 8 2017

...AN CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
SCHENECTADY...NORTHERN ALBANY...SOUTHWESTERN SARATOGA...NORTHERN
SCHOHARIE AND SOUTHERN MONTGOMERY COUNTIES...

At 157 PM EDT, strong thunderstorms were clustered near Cherry
Valley, or 11 miles east of Cooperstown, moving east at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Sharon Springs around 205 PM EDT.
  Cobleskill and Ames around 210 PM EDT.
  Central Bridge around 220 PM EDT.
  Delanson around 230 PM EDT.
  Amsterdam and Duanesburg around 235 PM EDT.
  Hagaman and Pattersonville-Rotterdam Junction around 240 PM EDT.
  Glenville and Rotterdam Junction around 245 PM EDT.
  Schenectady, Scotia and Niskayuna around 250 PM EDT.

Other locations impacted by these storms include Shakers,
Charleston, Beekman Corners, West Richmondville, Glenridge,
Hoffmans, Rockwell Corners, West Berne, Harding Crossing and
Engleville.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 88 between exits 19 and 23.
 Interstate 90 near exit 1s.
 Interstate 890 near exit 7.
 Interstate 87 near exit 1, between exits 12-13 and 9-10, near exit
8A , and between exits 8-9 and 2-4, and near exit 9.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4298 7415 4298 7410 4300 7410 4302 7385
      4299 7378 4283 7368 4268 7385 4255 7464
      4260 7465 4264 7463 4275 7467 4283 7465
      4284 7468
TIME...MOT...LOC 1757Z 251DEG 39KT 4273 7471

KSL
Special weather statement, Jul 8, 2:29 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Albany NY
229 PM EDT SAT JUL 8 2017

NYZ047-051-058-081915-
Western Greene-Schoharie-Western Albany-
229 PM EDT SAT JUL 8 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ALBANY...NORTH
CENTRAL GREENE AND SCHOHARIE COUNTIES...

At 228 PM EDT, strong thunderstorms were clustered near Jefferson, or
15 miles southwest of Cobleskill, moving east northeast at 40 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.

This storm will be near...
  Summit around 235 PM EDT.
  Richmondville and North Blenheim around 240 PM EDT.
  Cobleskill and Breakabeen around 245 PM EDT.
  Middleburgh around 250 PM EDT.
  Schoharie around 255 PM EDT.
  Berne around 305 PM EDT.
  Altamont around 310 PM EDT.

Other locations impacted by this storm include West Richmondville,
Shoefelt Corners, Baird Corners, West Berne, Huntersland,
Warnerville, Knox, Broome Center, West Fulton and Rensselaerville.

THIS INCLUDES Interstate 88 between exits 19 and 23.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4262 7463 4267 7464 4272 7423 4271 7420
      4271 7419 4272 7418 4274 7403 4237 7417
      4238 7451 4242 7462 4252 7471
TIME...MOT...LOC 1828Z 245DEG 44KT 4251 7469

KSL
Special weather statement, Jul 8, 3:06 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Albany NY
306 PM EDT SAT JUL 8 2017

NYZ042-082000-
Northern Warren-
306 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN COUNTY...

At 305 PM EDT, a strong thunderstorm was located near North Creek, or
10 miles southeast of Indian Lake, moving east at 30 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Johnsburg and North Creek around 320 PM EDT.
  Warrensburg, Chestertown, Eagle Point Campground and Scaroon Manor
  Public Campground around 340 PM EDT.
  Bolton Landing around 355 PM EDT.
  Hague and Huletts Landing around 400 PM EDT.

Other locations impacted by this storm include Byrnes Corners,
Shelving Rock, Sodom, Starbuckville, Riparius, Edwards Hill,
Christian Hill, Wevertown, Silver Bay and Pottersville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

LAT...LON 4377 7347 4377 7346 4374 7346 4367 7350
      4365 7349 4362 7354 4358 7358 4356 7361
      4354 7362 4358 7419 4373 7421 4378 7369
      4379 7345
TIME...MOT...LOC 1905Z 271DEG 25KT 4367 7412

BGM
Special weather statement, Jul 8, 3:10 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
310 PM EDT SAT JUL 8 2017

NYZ051>054-058>061-082000-
Eastern Albany-Eastern Columbia-Western Rensselaer-Eastern
Greene-Western Columbia-Western Greene-Eastern Rensselaer-Western
Albany-
310 PM EDT SAT JUL 8 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
COLUMBIA...SOUTHERN ALBANY...NORTHEASTERN GREENE AND SOUTHERN
RENSSELAER COUNTIES...

At 310 PM EDT, strong thunderstorms were clustered near Westerlo, or
17 miles north of Hunter, moving east at 45 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

This storm will be near...
  Feura Bush around 325 PM EDT.
  New Baltimore, Ravena and Selkirk around 330 PM EDT.
  Valatie, Castleton-On-Hudson and Kinderhook around 335 PM EDT.
  Nassau around 345 PM EDT.
  Stephentown around 355 PM EDT.

Other locations impacted by this storm include Coeymans Hollow,
Brookview, Shoefelt Corners, Van Hoesen Station, West Stephentown,
Jacks Corners, Spawn Hollow, Dormansville, Beckers Corners and
Millers Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4235 7347 4239 7423 4249 7424 4250 7423
      4253 7423 4265 7338
TIME...MOT...LOC 1910Z 262DEG 41KT 4245 7410

KSL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:33 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr
Jul 8, 5:13 AM EDTSpecial Weather StatementALYHamilton, Herkimer62 min
Jul 8, 5:48 AM EDTSpecial Weather StatementALYFulton42 min
Jul 8, 6:21 AM EDTSpecial Weather StatementALYFulton39 min
Jul 8, 7:08 AM EDTSpecial Weather StatementALYSchenectady52 min
Jul 8, 7:10 AM EDTSpecial Weather StatementALYSchenectady50 min
Jul 8, 8:29 AM EDTSpecial Weather StatementALYRensselaer46 min
Jul 8, 8:31 AM EDTSpecial Weather StatementALYFulton44 min
Jul 8, 9:19 AM EDTSpecial Weather StatementALYFulton, Montgomery41 min
Jul 8, 9:53 AM EDTSpecial Weather StatementALYSchoharie52 min
Jul 8, 10:37 AM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more53 min
Jul 8, 11:13 AM EDTAreal Flood AdvisoryALYAlbany, Saratoga, Schenectady2 hr
Jul 8, 11:29 AM EDTSpecial Weather StatementALYRensselaer61 min
Jul 8, 12:47 PM EDTSpecial Weather StatementALYOtsego58 min
Jul 8, 1:08 PM EDTSpecial Weather StatementALYHamilton67 min
Jul 8, 1:17 PM EDTSpecial Weather StatementALYMontgomery43 min
Jul 8, 1:39 PM EDTSpecial Weather StatementALYHamilton, Herkimer66 min
Jul 8, 1:57 PM EDTSpecial Weather StatementALYMontgomery, Schenectady, Schoharie63 min
Jul 8, 2:29 PM EDTSpecial Weather StatementALYSchoharie46 min
Jul 8, 2:36 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie12 min
Jul 8, 3:06 PM EDTSpecial Weather StatementALYWarren54 min
Jul 8, 3:10 PM EDTSpecial Weather StatementALYAlbany50 min
Jul 8, 3:59 PM EDTAreal Flood AdvisoryALYColumbia, Greene3 hr
Jul 8, 4:07 PM EDTSpecial Weather StatementALYWashington68 min
Jul 8, 4:53 PM EDTSpecial Weather StatementALYPutnam52 min
Jul 8, 4:57 PM EDTSpecial Weather StatementALYHamilton63 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.